Introducing the West Cape Classic – Tarmac Challenge

The West Cape Classic is a new event which will offer an unparalleled opportunity for driving excitement for participants in their selected classic cars over 2 days of motorsport and fun social activities.

The West Cape Classic will now take place in October 2018, details to be advised.


Two specialists with many years of experience are taking the West Cape Classic from concept to reality.

Peter Kay worked with Rally Australia as Event Project Manager for the famous Langley Park Super Special Stage. He relocated to Sydney for the 2000 Olympics where he worked for 11 years including on Rally NSW, Australian Tarmac Challenge, Rally Canberra and with Rally Australia when it moved to northern NSW. He’s been an Australian Tarmac Challenge competitor.

Also assisting is Paul Blank, who has a long history dating back to the start of Touring Road Rallies in Australia, his Automotive Events Management having created and conducted many such events from as far back as 1992, including the Classic Rally, Classic Challenge and several others. He has also competed in many similar tarmac events around Australia.

RALLY SCHEDULE & STAGES DETAILS BELOW

 

FRIDAY

7:00        10.00     Welcome/Briefing BBQ – TBA

 All Competitors to make their own way to Busselton (Perth CBD to Busselton = 223 Km, allow 2.5 hours)

 

 

 

SATURDAY – Day 2 Event Schedule

FIRST               LAST

8.30        9.30     Stage 1 – Bunker Bay – Auto-Test (1.10 km)

8.45        10.45   Transport to Dunsborough (15 min)

9.00        10.00   Stage 2 – Dunsborough Motorkhana (0.7 km)

9.15        11.15   Transport to Hillclimb (15 min)

9.30        10.30   Stage 3 – Hillclimb, Yallingup (1.60 km)

9.40        11.00   Transport to Sprint (30 min)

10.10      11.30   Stage 4 – Clairault Streicker Closed Road Sprint 1 (1.45 km)

10.15      11.45   Transport to Display & Lunch (15 min)

10.30      1.00     Display & Lunch at Clairault Streicker Wine Estate

1.00        1.30     Transport to Clairault Streicker Closed Road Sprint 2 (15 min)

1.15        2.35     Stage 5 – Clairault Streicker Closed Road Sprint 2 (1.45 km)

1.20        2.50     Transport to Vasse via Vasse Siding Rd (15 min)

1.35        3.05     Stage 6 – Vasse Siding Sprint (1.20 Km)

3.05        4.05     Stage 7 – Vasse Siding Sprint (1.20 Km)

3.10        4.10     Transport to Ramada (15 min)

6.30        10.30   Dinner Ramada Resort

 

SUNDAY – Day 3 Event Schedule

FIRST               LAST

8.00        8.30     Transport Busselton to Bunbury (45 min)

8.30        9.30     Stage 1 – ECU Engineering Sprint 1 (1.40 Km) – Vittoria, Bunbury

9.00        10.00   Stage 2 – ECU Engineering Sprint 2 (1.40 Km) – Vittoria, Bunbury

9.00        11.30   Transport to Kwinana (1hrs 30 min)

11.00                  Stage 3 & 6 – Fabcar, Motorkhana – Kwinana Motorplex (2 Runs x 500m)

                           Stage 4 & 7 – Fabcar, Drag Strip Run Kwinana Motorplex (2 Runs x 400m)

               12.10   Stage 5 & 8 – Fabcar, Sprint – Kwinana Motorplex (2 Runs x 500m)

12.00      1.00     Lunch – Kwinana (30 min)

12.30      1.30     Transport to Claremont Showgrounds (30 min)

2.00        3.00     Stage 9 – Claremont Showground – Motorkhana (0.6 Km)

3.00        4.00     Stage 10 – Claremont Showground – Motorkhana (0.6 Km)

2.00        4.00     Classic Cars & Coffee (Main Arena, Showgrounds)

5.30        9.30     Finale Presentation BBQ – Wilkinson Gallery, Showgrounds

The West Cape Classic introductory event cost is very attractive and competitive with similar events held around Australia.

  • Car & Driver  $2,200.00

Note: must be two people per car with CAMS Level 2 Speed License, second person can either be Co-Driver or Passenger.

Entry includes all competition driving stages, car stickers including door numbers, lunches each day, functions including Welcome function, dinner every night, Awards Presentation function, comprehensive Roadbook, Merchandise pack, scrutineering, ECU Support Crew, medical crew, road closures, public risk & personal accident insurance (by CAMS), eligibility for awards and prizes, etc, etc. for two people.

Not included are competition licenses, accommodation (we have a special deal available), support crew costs.

 

Go straight to our Registration page. It’s easy! The whole process can be done on our secure website, updateable if you wish to make changes later.

For draft event regulations, click here

Rally HQ at the Ramada Resort, Dunsborough.

Contact Front of House Manager Isaiah.Eringo@ramadadunsborough.com.au


A significant part of the West Cape Classic will be the social aspect, with excellent functions throughout, including dinners at great locations.

Five competition stages each day will include many new stages never before run. There’s no navigation, just driving on some great roads of South-West WA – and great company.

Several spectator locations are sure to attract big crowds over the 2-day event. Destinations include Bunbury, Busselton, Yallingup, Dunsborough plus the Perth metro area, including the Claremont Showgrounds finale. Competitive stages will include closed road sprints, motorkhanas, circuit stages, hillclimbs and more… all great tests of driver and machine.

Categories will suit both older and newer classic cars with one or two drivers per car, driver and passenger so something to suit everyone!

Uniquely, the event is designed to have several categories:

  1.  two drivers sharing a car (each drives a selection of the competition stages),
  2. a driver and a non-driving passenger,
  3. These choices allow for a wide mix of competitive interests among participants and their co-drivers and passengers.

Importantly, the West Cape Classic does not require race suits, roll cages or equipment of more serious rallies. As a Touring Road Event, Level 2 Speed (L2S) competition licenses are required, helmets, long sleeve clothing, a first aid kit and fire extinguisher – so anyone can use their car without modifications